Alert archive / Florida / Small Craft Advisories in 2017
Small Craft Advisory 7, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Feb 12, 2017, 3:42 PM EST. It took effect at Feb 13, 2017, 7:00 AM EST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2017, 3:42 PM EST (20:42 UTC)
- In effect from
- Feb 13, 2017, 7:00 AM EST
- Expired
- Feb 14, 2017, 4:00 AM EST
- In force
- 21 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
451 WHUS72 KMLB 122042 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 342 PM EST SUN FEB 12 2017 AMZ570-130930- /O.NEW.KMLB.SC.Y.0007.170213T1200Z-170214T0900Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM- 342 PM EST SUN FEB 12 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM MONDAY TO 4 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 7 AM MONDAY TO 4 AM EST TUESDAY. * WINDS...NORTH TO NORTHEAST 15 TO 20 KNOTS. * WAVES/SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ572-130930- /O.NEW.KMLB.SC.Y.0007.170213T1500Z-170214T0900Z/ VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- 342 PM EST SUN FEB 12 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM MONDAY TO 4 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 10 AM MONDAY TO 4 AM EST TUESDAY. * WINDS...NORTH TO NORTHEAST 15 TO 20 KNOTS. * WAVES/SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ575-130930- /O.NEW.KMLB.SC.Y.0007.170213T1800Z-170214T0900Z/ SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 342 PM EST SUN FEB 12 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM MONDAY TO 4 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 1 PM MONDAY TO 4 AM EST TUESDAY. * WINDS...NORTH TO NORTHEAST 15 TO 20 KNOTS. * WAVES/SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
460 WHUS72 KMLB 130852 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 352 AM EST MON FEB 13 2017 AMZ570-140900- /O.CON.KMLB.SC.Y.0007.170213T1200Z-170214T0900Z/ FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 20-60 NM- 352 AM EST MON FEB 13 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 AM EST TUESDAY... * WINDS...BECOMING NORTH TO NORTHEAST AND INCREASING NEAR 20 KNOTS. * WAVES/SEAS...BUILDING TO 7 FEET IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ572-140900- /O.CON.KMLB.SC.Y.0007.170213T1500Z-170214T0900Z/ VOLUSIA-BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM- 352 AM EST MON FEB 13 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EST TUESDAY... * WINDS...BECOMING NORTH TO NORTHEAST AND INCREASING NEAR 20 KNOTS. * WAVES/SEAS...BUILDING TO 7 FEET IN THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ575-140900- /O.CON.KMLB.SC.Y.0007.170213T1800Z-170214T0900Z/ SEBASTIAN INLET TO JUPITER INLET 20-60 NM- 352 AM EST MON FEB 13 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM EST TUESDAY... * WINDS...BECOMING NORTH TO NORTHEAST NEAR 20 KNOTS LATE THIS AFTERNOON. * WAVES/SEAS...BUILDING TO 7 FEET IN THE GULF STREAM LATE IN THE DAY AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 12, 3:35 PM EST, 7 minutes earlier.
Area forecast discussion, Feb 12, 3:35 PM EST, 7 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
335 PM EST Sun Feb 12 2017
.DISCUSSION...
Tonight-Monday...There has been little change with model guidance in
dropping a backdoor cold front down the eastern seaboard and into
the local area on Monday. Here are a few potential impacts:
1) The chance for fog tonight.
Guidance still shows extensive stratus developing after midnight,
especially northward from metro Orlando and Cape Canaveral. This
looks reasonable as it will be mostly clear in the evening, then
boundary layer flow will increase and become weakly cyclonic as the
frontal trough approaches. This is usually a good setup for stratus
formation. Some sea fog could also advect inland from the Gulf of
Mexico. Southern areas will have lighter winds and expect some
radiation fog to form there. Overall, the greatest coverage should
be across the north, but the potential for local dense fog looks
higher in the south. With a little more low level wind flow tonight,
MOS mins around 60 look good in the north. Have tweaked MOS values
down slightly in the south where low level winds will be a little
weaker.
2) Shower chances/extensive cloudiness Monday.
The north/northeast low level wind surge behind the front should
bring a slight chance of showers. The onshore wind component looks
shallow, so think these small POPs will be confined to near the
coast. Have made little change to the previous POP grids. After
the considerable early morning stratus, skies won't clear out as the
frontal band moisture brings its own band of clouds into the area.
This cloudiness will limit max temps to the mid 70s across the
north, except around 70 along the Volusia coast. The south may
squeak out enough early morning partial sunshine for temps to reach
the upper 70s.
Modified Previous Discussion...
Tue-Thu...Remnant moisture band assocd with stalled front across
south FL on Tue will provide focus for higher cloud cover and a few
showers over southern sections. Meanwhile, a southern stream upper
low over the southwest US is forecast to move steadily eastward and
gradually weaken into an open wave as it encounters confluent flow
over the eastern CONUS. Both the GFS and ECMWF handle the vort max
and subsequent surface cyclogenesis similarly late Wednesday and
Thursday, with a surface low forecast to track east along or just
inland from the Gulf coast states. This is fairly far south for a
1003-1005 mb low and moisture/wind fields look sufficient to support
deep convection pushing east from the Gulf of Mexico across
peninsular FL late Wed into Wed night. A few strong storms will be
possible.
The cold front is forecast to push through Thu with noticeable
but brief cooler and drier air.
Fri-Sat...Both GFS and ECMWF show another shortwave trough cutting
off into a closed upper low over the Rio Grande Valley on Thu
then advancing E/NE across the deep south late in the week. There
are some timing differences but the model agreement on an ejecting
cut-off low at days 6-7 is impressive. We'll see if this persists
with future model runs. In the meantime, have added rain chances
for Saturday/Sat night as deep moisture over spreads the area from
the southwest. Temps forecast to be close to seasonable on Fri
warming back above normal Sat as flow turns southerly ahead of
the next system.
&&
.AVIATION...VFR expected until a little after midnight, then the
HRRR model continues to show some lower visibility pushing inland
from the Gulf of Mexico. MOS shows a chance for LIFR conditions
northward from KISM-KMCO-KTIX. Boundary layer winds increasing to
10-15 knots suggests the visibility might be bouncing up and down,
but expect at least widespread IFR stratus. Patchy fog could
become IFR-LIFR southward from KMLB to KSUA. Extensive IFR-MVFR
stratus should linger into late Monday morning across much of the
area.
&&
.MARINE...
Tonight-Monday...Little change with model guidance in dropping a
cool front through the waters on Monday. A north to northeast wind
surge around 20 knots with a decent fetch length will build seas
quickly to around around 7 feet offshore, starting around sunrise in
the north and in the afternoon across the south. Therefore, will
put up a small craft advisory in the offshore zones with this
forecast package.
Tue...Pressure gradient weakens and winds veer from northeast to
southeast with speeds around 10 knots, allowing seas to subside
to 2-4 feet nearshore and 3-5 feet offshore by the afternoon.
Wed-Fri...Southwest/offshore winds will increase Wednesday as low
pressure develops along the Gulf Coast and moves to the north of the
area. A cold front is expected to move over the waters Thursday
morning, shifting winds out of the northwest and keeping seas
poor to hazardous, especially offshore. High pressure will settle
over the waters on Friday, allowing boating conditions to improve
during the day.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 60 72 56 74 / 10 10 0 10
MCO 60 76 58 77 / 0 10 0 10
MLB 58 75 60 76 / 0 20 10 10
VRB 58 77 62 76 / 0 20 20 20
LEE 61 76 56 76 / 10 10 0 10
SFB 61 75 56 76 / 0 10 0 10
ORL 62 75 58 76 / 0 10 0 10
FPR 57 77 62 76 / 0 20 20 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 1 PM Monday to 4 AM EST Tuesday for
Sebastian Inlet to Jupiter Inlet 20-60 nm.
Small Craft Advisory from 10 AM Monday to 4 AM EST Tuesday for
Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.
Small Craft Advisory from 7 AM Monday to 4 AM EST Tuesday for
Flagler Beach to Volusia-Brevard County Line 20-60 nm.
&&
SHORT TERM...Lascody
LONG TERM....UlrichHazardous weather outlook, Feb 12, 9:50 AM EST, 5 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 950 AM EST Sun Feb 12 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-122300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 950 AM EST Sun Feb 12 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .RIP CURRENT IMPACT... Ocean conditions and tidal effects will produce a moderate risk of strong rip currents at east central Florida beaches today. The greatest risk will be from around noon through late afternoon. Always swim near a lifeguard and never swim alone. .DENSE FOG/SMOKE IMPACT... Patchy fog is expected to form again across east central Florida late tonight through early Monday morning. If you encounter dense fog, reduce your speed, use only your low beam headlights, and leave plenty of distance between your vehicle and the one in front of you. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Small craft boating conditions are expected to deteriorate toward daybreak Monday offshore Volusia County. Poor to hazardous marine conditions will continue to spread southward across the coastal waters on Monday into Monday Night behind a cool front. A low pressure system moving across the southeast will bring a slight chance for lightning storms to the area late Wednesday. Marine conditions will deteriorate once again Wednesday into Thursday as offshore winds increase and seas build. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Sedlock/Ulrich
Nearby
Small Craft Advisories in Florida, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.